Alert archive / California / Wind Advisories in 2007
Wind Advisory 3, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 23, 2007, 2:55 PM PST for Siskiyou County, California. It took effect at Feb 24, 2007, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 2:55 PM PST (22:55 UTC)
- In effect from
- Feb 24, 2007, 10:00 AM PST
- Expired
- Feb 24, 2007, 3:50 AM PST
- In force
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 232255 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PST FRI FEB 23 2007 CAZ081-240700- /O.NEW.KMFR.WI.Y.0003.070224T1800Z-070225T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 255 PM PST FRI FEB 23 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. A STRONG WINTER STORM WILL BRING A COLD FRONT INLAND ON SATURDAY. STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 TO 55 MPH ARE EXPECTED AHEAD OF THE COLD FRONT LATE SATURDAY MORNING THROUGH SATURDAY EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-240700- /O.CON.KMFR.HW.A.0001.070224T1200Z-070225T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 255 PM PST FRI FEB 23 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON. A STRONG WINTER STORM WILL APPROACH THE SOUTHERN OREGON COAST FRIDAY NIGHT BEFORE MOVING INLAND SATURDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT ON SATURDAY WITH WINDS IN EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH POSSIBLE. ALSO THE STRONG WINDS MAY COMBINE WITH HEAVY RAIN...INCREASING THE CHANCES OF TREES FALLING INTO POWER LINES CAUSING POSSIBLE SCATTERED POWER AND PHONE OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CC
2 follow-up statements
000 WWUS76 KMFR 240615 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1015 PM PST FRI FEB 23 2007 CAZ081-241415- /O.CON.KMFR.WI.Y.0003.070224T1800Z-070225T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1015 PM PST FRI FEB 23 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. A STRONG WINTER STORM WILL BRING A COLD FRONT INLAND ON SATURDAY. STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 TO 55 MPH ARE EXPECTED AHEAD OF THE COLD FRONT LATE SATURDAY MORNING THROUGH SATURDAY EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-241415- /O.CON.KMFR.HW.A.0001.070224T1200Z-070225T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1015 PM PST FRI FEB 23 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH SATURDAY AFTERNOON. A STRONG WINTER STORM WILL APPROACH THE SOUTHERN OREGON COAST FRIDAY NIGHT BEFORE MOVING INLAND SATURDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT ON SATURDAY WITH WINDS IN EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH POSSIBLE. ALSO THE STRONG WINDS MAY COMBINE WITH HEAVY RAIN...INCREASING THE CHANCES OF TREES FALLING INTO POWER LINES CAUSING POSSIBLE SCATTERED POWER AND PHONE OUTAGES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
000 WWUS76 KMFR 241150 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PST SAT FEB 24 2007 CAZ081-242000- /O.UPG.KMFR.WI.Y.0003.070224T1800Z-070225T0600Z/ /O.NEW.KMFR.HW.W.0001.070224T1600Z-070225T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 350 AM PST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG WINTER STORM WILL BRING A COLD FRONT INLAND TODAY. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED AHEAD OF THE COLD FRONT LATE SATURDAY MORNING THROUGH SATURDAY EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-242000- /O.UPG.KMFR.HW.A.0001.070224T1200Z-070225T0000Z/ /O.NEW.KMFR.HW.W.0001.070224T1200Z-070225T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 350 AM PST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG WINTER STORM WILL APPROACH THE SOUTHERN OREGON COAST THIS MORNING BEFORE MOVING INLAND THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT TODAY WITH WINDS IN EXCESS OF 40 MPH AND GUSTS IN EXCESS OF 60 MPH POSSIBLE. ALSO THE STRONG WINDS MAY COMBINE WITH HEAVY RAIN...INCREASING THE CHANCES OF TREES FALLING INTO POWER LINES CAUSING POSSIBLE SCATTERED POWER AND PHONE OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SVEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 23, 8:55 AM PST, 6 hours earlier.
Area forecast discussion, Feb 23, 8:55 AM PST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST FRI FEB 23 2007
.UPDATE...SCATTERED TO WIDELY SCATTERED SHOWERS ARE PRESENT OVER THE
CWA THIS MORNING AND WILL DIMINISH AS THE UPPER TROUGH CONTINUE TO
MOVE EAST...WITH THE AXIS POSITIONED EAST OF THE AREA BY AFTERNOON.
EXPECT A FEW LIGHT SHOWERS OVER THE AREA WITH BEST CHANCES FOR
SHOWERS OVER PORTIONS OF THE CASCADES AND ALONG THE COOS COAST. THE
NEXT FRONTAL SYSTEM WILL BRING A WARM FRONT TOWARDS THE COAST LATE
THIS EVENING...FOLLOWED BY A COLD FRONT APPROACHING THE COAST
SATURDAY MORNING. THE NAM AND GFS ARE SHOWING SOME DIFFERENCES WITH
RESPECT TO THE LOW LEVEL WINDS AHEAD OF THIS SYSTEM WITH THE NAM
INDICATING STRONGER 925 TO 700 HPA SOUTHWEST WINDS. BOTH MODELS
INDICATE A CHANCE FOR HIGH WINDS ALONG THE COAST ON SATURDAY WITH
NAM BEING SOMEWHAT STRONGER. ALSO SOUTHWEST FLOW AHEAD OF THE COLD
FRONT WILL IS EXPECTED TO ALLOW SNOW LEVELS TO RISE TO AROUND 3000
TO 3500 FEET SATURDAY...THEN AS COLD AIR MOVES IN BEHIND THE COLD
FRONT SATURDAY NIGHT SNOW LEVELS ARE FORECAST TO LOWER SUNDAY
MORNING INTO SUNDAY AFTERNOON TO AROUND 2000 FEET. BOTH THE GFS AND
NAM SHOW AN UPPER LEVEL JET MOVING INTO THE CWA SUNDAY MORNING AS
THE UPPER TROUGH AXIS MOVES OVER THE COAST BRINGING CONTINUED
PRECIPITATION OVER THE CWA ON SUNDAY. THIS MAY BRING SNOW ADVISORY
AMOUNTS TO PORTIONS OF THE AREA ON SUNDAY.
UPDATED THE ZONE FORECAST FOR DECREASED SHOWER ACTIVITY THIS
AFTERNOON.
&&
.PREVIOUS DISCUSSION...LINGERING SHOWERS ARE DIMINISHING BEHIND A
TROUGH THAT IS CURRENTLY MOVING THROUGH THE CASCADES INTO THE EAST
SIDE AT THIS TIME. THESE SHOWERS WILL INTENSIFY SLIGHTLY THIS
AFTERNOON AS BREAKS IN THE CLOUD DECK ALLOW AFTERNOON HEATING TO
STEEPEN LAPSE RATES. THE NEXT BIG EVENT HOWEVER IS ON SATURDAY AS A
STRONG WINTER SYSTEM APPROACHES THE COAST. A WARM FRONT LOOKS TO
STALL ALONG THE COAST AS COLD FRONT MOVES TOWARD THE
COAST...OCCLUDING THE SYSTEM WITH THE TRIPLE POINT LOOKING TO STALL
AGAIN OVER EXTREME NW CALIFORNIA ON SATURDAY. THE GRADIENT IS MUCH
TIGHTER AT THE SURFACE WITH THIS SYSTEM AND WITH 850MB WINDS FROM
THE SW INCREASING TO 65KT A BARRIER JET FORMATION AT THE COAST IS A
STRONG POSSIBILITY AND HAVE ISSUED A HIGH WIND WATCH AT THE COAST
FOR SATURDAY. ON THE SAME VEIN THE GRADIENT AND 700 MB WINDS ARE
INDICATING A STRONG WIND EVENT FOR THE SHASTA VALLEY WHICH MAY
SPILL INTO THE ROGUE...BUT IT LOOKS BORDERLINE BETWEEN ADVISORY
AND WARNING AT THIS TIME AND WILL NOT ISSUE A WATCH FOR THIS AREA
AT THIS TIME. SATURDAY EVENING LOOKS TO SEE THE FRONT HANGING JUST
TO THE SOUTH OF THE REGION AGAIN WITH MOST OF THE AREA IN
OVERRUNNING PRECIP. MUCH STRONGER SOUTHERLY WINDS AHEAD OF THIS
SYSTEM SHOULD NOT BE CONDUCIVE TO A START OF LOW SNOW LEVELS AND
THINK SNOW LEVELS SHOULD BE DROPPING TO AROUND 2500-3000 FEET
SATURDAY EVENING.
&&
.AVIATION...MVFR CONDITIONS IN SHOWERS IMPROVE DURING THE DAY
BECOMING ISOLATED WITH DIMINISHING SHOWER ACTIVITY. SOME ISOLATED
MVFR TO IFR CONDITIONS IN WEST SIDE LOW CLOUDS AND FOG THROUGH MID
MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
FOR
ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM
THIS AFTERNOON TO 4 AM
PST SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 4 AM SATURDAY TO 4 AM PST MONDAY
FOR
PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 4 AM TO 4 PM PST SATURDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SATURDAY
FOR PZZ350-PZZ356-PZZ370-PZZ376.
CCHazardous weather outlook, Feb 23, 9:37 AM PST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 937 AM PST FRI FEB 23 2007 ORZ021-022-241300- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 937 AM PST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE HIGH WIND WATCH MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY HIGH WIND WATCH CONTINUES THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Feb 23, 12:40 PM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1240 PM PST FRI FEB 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM SNOW 2 NNE SELMA 42.30N 123.59W
02/23/2007 M1.8 INCH JOSEPHINE OR TRAINED SPOTTER
6AM TO 6AM. TOTAL PRECIPITATION FROM 2/21 TO 2/23 1.69.
&&
GLASERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:53 PM PST | Winter Storm Watch | MFR | Siskiyou | 13 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.